Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 84, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 31, 2012, 7:13 PM CDT for Jefferson County, Alabama. It was in force for 47 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2012, 7:13 PM CDT (00:13 UTC)
- Expired
- Mar 31, 2012, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 37 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 7:14 PM CDT | HAIL 1.75 | Birminghamport, AL | GOLF BALL SIZE HAIL REPORTED IN BIRMINGPORT |
| Mar 31, 7:30 PM CDT | HAIL 1 | Birminghamport, AL | QUARTER SIZE HAIL REPORTED JUST TO THE EAST OF BIRMINGPORT. |
| Mar 31, 7:31 PM CDT | HAIL 3 | 4 S Gorgas Steam Plant, AL | 3 INCH HAIL COVERING THE GROUND REPORTED AT BLUFF CREEK ON THE WARRIOR RIVER AT THE JEFFERSON/WALKER COUNTY LINE. TREE DEBRIS WAS ALSO REPORTED ON THE GROUND DUE TO THE LARGE HAIL AS WELL. TIME CORRECTED AND ESTIMATED FROM RADAR. |
| Mar 31, 7:39 PM CDT | HAIL 1.75 | 2 W Birminghamport, AL | GOLF BALL HAIL REPORTED JUST WEST OF BIRMINGPORT. |
| Mar 31, 7:55 PM CDT | HAIL 1 | Oak Grove, AL | QUARTER SIZE HAIL COVERING THE GROUND IN OAK GROVE. |
| Mar 31, 7:56 PM CDT | HAIL 1 | Oak Grove, AL | QUARTER SIZE HAIL COVERING THE GROUND IN OAK GROVE. |
| Mar 31, 8:03 PM CDT | HAIL 1 | 1 S Oak Grove, AL | QUARTER SIZE HAIL NEAR OAK GROVE. |
| Mar 31, 8:03 PM CDT | HAIL 1.25 | Oak Grove, AL | HALF DOLLAR SIZED HAIL COVERING THE GROUND IN OAK GROVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 5:04 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 927 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
564
WUUS54 KBMX 010013
SVRBMX
ALC073-010100-
/O.NEW.KBMX.SV.W.0084.120401T0013Z-120401T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
713 PM CDT SAT MAR 31 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN JEFFERSON COUNTY IN ALABAMA...
* UNTIL 800 PM CDT
* AT 711 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS STORM
WAS LOCATED NEAR SYLVAN SPRINGS...OR 9 MILES NORTHWEST OF
HUEYTOWN...AND MOVING SOUTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
FAIRFIELD...HUEYTOWN...BESSEMER...HOOVER...MINOR...SYLVAN
SPRINGS...ENSLEY AND OAK GROVE.
THIS INCLUDES...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 13...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 120...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3337 8680 3336 8683 3333 8684 3333 8688
3324 8699 3325 8706 3327 8707 3331 8716
3334 8718 3337 8723 3354 8722 3355 8719
3358 8721 3360 8720 3362 8714 3363 8695
TIME...MOT...LOC 0014Z 000DEG 17KT 3354 8706
$$
562 follow-up statements
206
WWUS54 KBMX 010035
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
735 PM CDT SAT MAR 31 2012
ALC073-010100-
/O.CON.KBMX.SV.W.0084.000000T0000Z-120401T0100Z/
JEFFERSON AL-
735 PM CDT SAT MAR 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JEFFERSON COUNTY UNTIL 800 PM CDT...
AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SYLVAN SPRINGS...OR 8 MILES NORTHWEST OF HUEYTOWN...MOVING SOUTH AT
10 MPH.
LOCATIONS IMPACTED INCLUDE...
HUEYTOWN...FAIRFIELD...BESSEMER...HOOVER...SYLVAN SPRINGS...
MINOR...OAK GROVE...ENSLEY...BRIGHTON AND MADISON.
THIS INCLUDES...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 10...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 120...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3337 8680 3336 8683 3333 8684 3333 8688
3324 8699 3325 8706 3327 8707 3331 8716
3334 8718 3337 8723 3354 8722 3355 8719
3358 8721 3360 8720 3362 8714 3363 8695
TIME...MOT...LOC 0035Z 341DEG 10KT 3353 8704
$$
56666
WWUS54 KBMX 010044
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
744 PM CDT SAT MAR 31 2012
ALC073-010100-
/O.CON.KBMX.SV.W.0084.000000T0000Z-120401T0100Z/
JEFFERSON AL-
744 PM CDT SAT MAR 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JEFFERSON COUNTY UNTIL 800 PM CDT...
AT 739 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL WEST OF BIRMINGPORT. THIS
STORM WAS LOCATED 5 MILES NORTH OF OAK GROVE...OR 11 MILES NORTHWEST
OF HUEYTOWN...MOVING SOUTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
HUEYTOWN...BESSEMER...FAIRFIELD...HOOVER...MAYTOWN...MULGA...SYLVAN
SPRINGS...MINOR...OAK GROVE AND NORTH JOHNS.
THIS INCLUDES...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 10...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 118...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3360 8695 3337 8680 3336 8683 3333 8684
3333 8688 3324 8699 3325 8706 3327 8707
3331 8716 3337 8723 3354 8722 3355 8719
3358 8721 3359 8720 3362 8713
TIME...MOT...LOC 0043Z 340DEG 19KT 3352 8715
$$
56What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 7:00 PM CDT, 13 minutes earlier.
Area forecast discussion, Mar 31, 7:00 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 PM CDT SAT MAR 31 2012 .UPDATE... AVIATION DISCUSSION. && .AVIATION... 00Z TAF DISCUSSION. TS COMPLEX MOVING SOUTHWARD INTO NORTHERN PORTIONS OF THE AREA THIS EVENING. STORMS HAVE A HISTORY OF PRODUCING SEVERE WEATHER...INCLUDING LARGE HAIL. THESE STORMS WILL AFFECT BHM...ANB...AND EET. STORMS ARE GENERALLY ORIENTED AHEAD OF AND ALONG A BROKEN LINE. HAVE CHOSEN TO USE PREVAILING AND/OR TEMPOS FOR THIS ACTIVITY. WILL MAKE ADJUSTMENTS AS NEEDED...BUT STRONGER STORMS WILL PRODUCE HEAVY RAIN...FREQUENT LIGHTNING...GUSTY WINDS...AND LARGE HAIL. NOT AS CONFIDENT THAT ACTIVITY WILL MAKE IT TO TCL BEFORE DIMINISHING...OR AT LEAST NOT CONTAINING ANY LIGHTNING. HOWEVER...WILL CARRY VCTS FOR SEVERAL HOURS AFTER 04Z. AS CLOUD COVER SHIFTS SOUTHWARD...EXPECT PATCHY FOG TO DEVELOP ACROSS THE NORTHERN TERMINALS. VIS REDUCTIONS WILL DEPEND ON WHETHER HIGH CLOUDS REMAIN ACROSS THE AREA...AND WHETHER WINDS DIMINISH. BUT GIVEN THE WET SURFACE CONDITIONS POST RAINFALL...EXPECT AT LEAST PATCHY FOG WITH MVFR VIS. DO NOT EXPECT RAIN COMPLEX TO AFFECT MGM AND TOI TONIGHT...BUT CLOUD COVER SHOULD SPREAD OVER THE AREA. DEPENDING ON DEPTH OF CLOUD DECK AND HOW LONG CLOUDS REMAIN ACROSS THE AREA...WIDESPREAD FOG DEVELOPMENT COULD BE HAMPERED. THIS AREA DID RECEIVE RAINFALL THIS MORNING..AND PATCHY MVFR FOG REMAINS POSSIBLE. 14 && .SHORT TERM...TONIGHT THROUGH TUESDAY. AN UPPER LEVEL TROF AXIS (COLD POCKET) WILL PASS THROUGH NORTHERN ALABAMA AND GEORGIA THIS EVENING. SCATTERED STRONG TO SEVERE STORMS WILL CONTINUE TO TRACK SOUTHEAST THROUGH THE EARLY EVENING HOURS AND AFFECT MAINLY AREAS NORTH OF I-20...WITH LARGE HAIL BEING THE PRIMARY THREAT. FOG WILL ONCE AGAIN AN ISSUE LATER TONIGHT AND THROUGH EARLY SUNDAY MORNING. THE LOWEST VISIBILITIES WILL LIKELY BE ACROSS EAST ALABAMA WHERE TEMPERATURES ARE FORECAST TO FALL SLIGHTLY BELOW THE AFTERNOON SURFACE DEWPOINTS...CONSIDERED THE CROSSOVER TEMPERATURE. THE UPPER RIDGE BUILDS EASTWARD INTO THE SOUTHEAST STATES SUNDAY AND MONDAY AHEAD OF A DIGGING UPPER TROF OVER THE SOUTHWEST STATES. THIS WILL RESULT IN VERY WARM AFTERNOON TEMPERATURES WITH HIGHS ONCE AGAIN FLIRTING WITH RECORD VALUES. RECORD HIGHS FOR THE MAIN CLIMATE SITES ARE LISTED BELOW. A FEW OF THE MODELS CONTINUE TO SHOW ISOLATED STORMS ACROSS CENTRAL ALABAMA ON SUNDAY. THE MID LEVEL LAPSE RATES ARE NOT AS FAVORABLE ON SUNDAY DUE TO WARMING TEMPERATURES ALOFT...BUT THERE IS LITTLE OR NO CAP...SO AN ISOLATED SEVERE STORM POSSIBLE IN THE AFTERNOON. REMOVED THUNDERSTORMS FOR MONDAY AS TEMPERATURES WARM ENOUGH ALOFT TO PRODUCE A CAPPING INVERSION. .LONG TERM...WEDNESDAY THROUGH SATURDAY. THE CUT-OFF LOW WILL CONTINUE TO TRACK EAST NORTHEAST AND BRING INCREASING CHANCES OF RAIN TO ALABAMA BY WEDNESDAY. THE MODELS NORMALLY HAVE A DIFFICULT TIME WITH THE PROGRESSION OF THESE SYSTEMS AND FORECAST CONFIDENCE REMAINS LOW REGARDING AREAL COVERAGE OF RAIN FOR GIVEN DAY. THE ECMWF MODEL MAINTAINS THE STRENGTH OF THE UPPER LOW WHILE THE GFS WEAKENS THE LOW AND OPENS IT UP INTO A TROF. BOTH SOLUTIONS MAINTAIN SOME RISK OF PRECIPITATION THROUGH FRIDAY...AND NO BIG VARIATIONS IN POPS FROM ONE DAY TO THE NEXT. THE REM ANTS OF THE UPPER LOW SHOULD BE EAST OF AREA BY SATURDAY AND KEPT RAIN OUT OF THE FORECAST. 58/ROSE && .CLIMATE... AN UPPER LEVEL RIDGE SETS UP OVER THE AREA THIS WEEKEND AND WILL TRY TO HOLD FIRM THROUGH AT LEAST TUESDAY. WITH THIS RIDGE IN PLACE SOUTHERLY FLOW AND PLENTY OF SUN WILL ALLOW TEMPERATURES TO WARM UP QUITE A BIT...EVEN APPROACHING RECORD LEVELS. BELOW ARE THE RECORD HIGH TEMPERATURES FOR TODAY THROUGH TUESDAY. WILL ADD MORE DAYS OVER THE NEXT FEW NIGHTS IF ANY FURTHER DAYS FORECAST APPEAR TO BE NEAR RECORDS. SUNDAY APRIL 1 LOCATIONS RECORD HIGHS YEAR(S) ----------------- ------------ ----------- BIRMINGHAM 86 1974 MONTGOMERY 87 1974 TUSCALOOSA 87 1970/1978 ANNISTON 87 1974 MONDAY APRIL 2 LOCATIONS RECORD HIGHS YEAR(S) ----------------- ------------ ----------- BIRMINGHAM 85 2006 MONTGOMERY 88 2006 TUSCALOOSA 88 2006 ANNISTON 87 1978 TUESDAY APRIL 3 LOCATIONS RECORD HIGHS YEAR(S) ----------------- ------------ ----------- BIRMINGHAM 87 1999 MONTGOMERY 87 1999 TUSCALOOSA 86 1963 ANNISTON 89 1999 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 54 85 58 86 59 / 30 20 10 10 10 ANNISTON 56 87 60 86 60 / 30 20 10 10 10 BIRMINGHAM 62 87 63 86 63 / 20 20 10 10 10 TUSCALOOSA 60 88 60 87 61 / 20 20 10 10 10 CALERA 60 87 62 85 62 / 20 20 10 10 10 AUBURN 60 85 63 84 63 / 20 20 10 10 10 MONTGOMERY 60 88 61 87 62 / 20 20 10 10 10 TROY 58 86 60 86 60 / 20 20 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 31, 9:30 AM CDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 930 AM CDT SAT MAR 31 2012 ALZ011>015-017>050-011430- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 930 AM CDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FROM 3 PM TO 10 PM THIS AFTERNOON AND EVENING...MAINLY FOR AREAS NORTH OF US-80. THE PRIMARY THREAT FROM ANY SEVERE STORMS THAT DO DEVELOP WILL BE LARGE HAIL...WITH DAMAGING STRAIGHT LINE WINDS A SECONDARY THREAT. AREAS OF FOG MAY REDEVELOP ACROSS ALL OF CENTRAL ALABAMA OVERNIGHT...REDUCING VISIBILITIES TO ONE MILE OR LESS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE NEXT ROUND OF SEVERE THUNDERSTORMS WILL BE FROM TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT ACROSS ALL OF CENTRAL ALABAMA. THE HAZARDOUS THREATS INCLUDE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. THE STORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT WILL PUSH ACROSS CENTRAL ALABAMA BY EARLY THURSDAY. MODELS CONTINUE TO TREND SLOWER WITH THIS SYSTEM SO THERE MAY STILL BE CHANGES AS WE APPROACH THESE DAYS. WE ARE IN THE HEART OF SEVERE WEATHER SEASON...SO PAY SPECIAL ATTENTION TO ADDITIONAL DETAILS AS WE APPROACH THESE POTENTIAL HAZARDOUS DAYS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME NECESSARY THIS AFTERNOON AND EARLY NEXT WEEK. 61
In the hours before
Local storm report, Mar 31, 6:43 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
643 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL JASPER 33.85N 87.27W
03/31/2012 E0.75 INCH WALKER AL AMATEUR RADIO
PENNY SIZE HAIL REPORTED IN JASPER.
&&
GGOGGINSLocal storm report, Mar 31, 6:47 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
647 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 7 ESE ONEONTA 33.91N 86.36W
03/31/2012 E0.50 INCH BLOUNT AL COCORAHS
HALF INCH HAIL REPORTED SOUTHEAST OF ONEONTA.
&&
GGOGGINSLocal storm report, Mar 31, 6:52 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
652 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL NESMITH 34.18N 87.12W
03/31/2012 E1.00 INCH WINSTON AL FIRE DEPT/RESCUE
REPORTED BY FIREFIGHTER
&&
KSUMRALLLocal storm report, Mar 31, 7:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
706 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL PARRISH 33.73N 87.28W
03/31/2012 E1.00 INCH WALKER AL PUBLIC
QUARTER SIZE HAIL COVERING THE GROUND IN PARRISH...HAIL
WAS STILL FALLING.
&&
GGOGGINSLocal storm report, Mar 31, 7:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
709 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 2 W SIPSEY 33.82N 87.12W
03/31/2012 E60 MPH WALKER AL PUBLIC
ESTIMATED 60 TO 70 MPH WINDS JUST WEST OF SISPEY NEAR
U.S. HIGHWAY 78.
&&
GRANTHAMLocal storm report, Mar 31, 7:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
712 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 2 W SIPSEY 33.82N 87.12W
03/31/2012 E2.00 INCH WALKER AL PUBLIC
HAIL SLIGHTLY LARGER THAN GOLFBALLS JUST WEST OF SIPSEY
NEAR U.S. HIGHWAY 78.
&&
GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:15 PM CDT | Special Weather Statement | BMX | Clay, Randolph, Talladega | 45 min |
| Mar 31, 7:23 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 52 min |
| Mar 31, 7:39 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 51 min |
| Mar 31, 7:55 PM CDT | Special Weather Statement | BMX | Chambers, Coosa, Elmore, Lee, Tallapoosa | 50 min |
| Mar 31, 7:58 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Tuscaloosa | 47 min |
| Mar 31, 8:14 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa, Walker | 46 min |
| Mar 31, 8:21 PM CDT | Special Weather Statement | BMX | Shelby | 24 min |
| Mar 31, 8:28 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker, Winston | 47 min |
| Mar 31, 8:36 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Shelby | 39 min |
| Mar 31, 8:44 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 106 min |
| Mar 31, 8:59 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Tuscaloosa | 46 min |
| Mar 31, 9:10 PM CDT | Special Weather Statement | BMX | Chilton | 50 min |
| Mar 31, 9:12 PM CDT | Special Weather Statement | BMX | Walker | 48 min |
| Mar 31, 9:39 PM CDT | Special Weather Statement | BMX | Bibb | 51 min |
| Mar 31, 9:56 PM CDT | Special Weather Statement | BMX | Autauga | 49 min |
| Mar 31, 9:57 PM CDT | Special Weather Statement | BMX | Marion | 48 min |
| Mar 31, 10:03 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 42 min |
| Mar 31, 10:39 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 51 min |
| Mar 31, 11:29 PM CDT | Special Weather Statement | BMX | Lamar | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.